Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 6, 2012, 5:01 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 5:01 PM CDT (22:01 UTC)
- Expired
- May 6, 2012, 6:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2922 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389
WUUS53 KLOT 062201
SVRLOT
ILC053-075-105-062300-
/O.NEW.KLOT.SV.W.0026.120506T2201Z-120506T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
501 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
WESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 600 PM CDT
* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GILMAN TO 6 MILES SOUTH OF
CHATSWORTH...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GILMAN AROUND 510 PM CDT.
ONARGA AROUND 520 PM CDT.
BUCKLEY AROUND 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4085 8779 4065 8789 4056 8798 4066 8852
4083 8843 4092 8814
TIME...MOT...LOC 2201Z 289DEG 16KT 4081 8801 4066 8824
WIND...HAIL 60MPH 1.00IN
$$
BIRK4 follow-up statements
419
WWUS53 KLOT 062214
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
514 PM CDT SUN MAY 6 2012
ILC053-075-105-062300-
/O.CON.KLOT.SV.W.0026.000000T0000Z-120506T2300Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
514 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FORD...SOUTHEASTERN LIVINGSTON AND WESTERN IROQUOIS COUNTIES UNTIL
600 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GILMAN TO 8 MILES SOUTH OF PIPER
CITY...MOVING EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GILMAN AROUND 520 PM CDT.
ONARGA AROUND 525 PM CDT.
BUCKLEY AROUND 535 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4065 8846 4085 8835 4092 8814 4085 8779
4065 8789 4056 8798
TIME...MOT...LOC 2214Z 289DEG 16KT 4081 8800 4064 8816
WIND...HAIL 60MPH 1.00IN
$$
BIRK981
WWUS53 KLOT 062230
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT SUN MAY 6 2012
ILC053-075-105-062300-
/O.CON.KLOT.SV.W.0026.000000T0000Z-120506T2300Z/
IROQUOIS IL-LIVINGSTON IL-FORD IL-
530 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FORD...SOUTHEASTERN LIVINGSTON AND WESTERN IROQUOIS COUNTIES UNTIL
600 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ONARGA TO BUCKLEY...MOVING EAST
AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL FORD...SOUTHEASTERN LIVINGSTON AND WESTERN IROQUOIS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4063 8833 4082 8819 4089 8805 4085 8779
4065 8789 4056 8798
TIME...MOT...LOC 2230Z 288DEG 20KT 4070 8790 4057 8799
WIND...HAIL 60MPH 1.00IN
$$
BIRK992
WWUS53 KLOT 062242
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
542 PM CDT SUN MAY 6 2012
ILC053-105-062252-
/O.CAN.KLOT.SV.W.0026.000000T0000Z-120506T2300Z/
LIVINGSTON IL-FORD IL-
542 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD AND SOUTHEASTERN
LIVINGSTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4059 8812 4079 8801 4086 8792 4085 8779
4065 8789 4056 8798
TIME...MOT...LOC 2242Z 288DEG 20KT 4070 8786 4056 8793
$$
ILC075-062300-
/O.CON.KLOT.SV.W.0026.000000T0000Z-120506T2300Z/
IROQUOIS IL-
542 PM CDT SUN MAY 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
IROQUOIS COUNTY UNTIL 600 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ONARGA TO CISSNA
PARK...MOVING EAST AT 25 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CENTRAL IROQUOIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4059 8812 4079 8801 4086 8792 4085 8779
4065 8789 4056 8798
TIME...MOT...LOC 2242Z 288DEG 20KT 4070 8786 4056 8793
WIND...HAIL 60MPH 1.00IN
$$
BIRK212
WWUS53 KLOT 062255
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CDT SUN MAY 6 2012
ILC075-062305-
/O.EXP.KLOT.SV.W.0026.000000T0000Z-120506T2300Z/
IROQUOIS IL-
555 PM CDT SUN MAY 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IROQUOIS COUNTY WILL
EXPIRE AT 600 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4059 8812 4079 8801 4086 8792 4085 8779
4065 8789 4056 8798
TIME...MOT...LOC 2255Z 288DEG 20KT 4068 8777 4054 8784
$$
BIRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:02 PM CDT, 59 minutes earlier.
Area forecast discussion, May 6, 4:02 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
402 PM CDT SUN MAY 6 2012
.MESOSCALE DISCUSSION...
358 PM CDT
ONGOING CONVECTION ACROSS THE SOUTHERN FORECAST AREA IS ROOTED
ALONG THE SURFACE SYNOPTIC BOUNDARY AS WELL AS NEAR AN OLD OUTFLOW
BOUNDARY FROM MORNING CONVECTION. A TIGHT SURFACE BASED
INSTABILITY GRADIENT EXISTS IN THIS AREA...WITH NEARLY 4000 J/KG
OF UNINHIBITED CAPE TO THE IMMEDIATE SOUTH. REPORTS OF WALL
CLOUDS/LOWERING ROTATION HAVE VERIFIED THESE STORMS ARE ROOTED
LOW...ESPECIALLY IN THE DISCRETE SUPERCELLULAR STORMS WITHIN THIS
DEVELOPING COMPLEX. THE TORNADO THREAT IS ENHANCED IN THIS
ISOLATED AREA FROM THE PANHANDLE OF LASALLE COUNTY THROUGH
SOUTHERN NEWTON COUNTY AND SOUTHWARD...BY A POOL OF OVER 100 J/KG
OF 0-3 KM MLCAPE...AS WELL AS BACKED LOW-LEVEL MOIST INFLOW.
THERE WILL CONTINUE TO BE A TORNADO AND LARGE HAIL THREAT WITH ANY
OF THESE MORE DISCRETE STORMS...BUT A PRIMARY HEAVY RAIN THREAT IN
THIS AREA AND POTENTIALLY A DEVELOPING WIND THREAT AS A COLD POOL
ORGANIZES AND CELL MERGERS OCCUR. THE RAINFALL RATES WITH THESE
STORMS ARE VERY HEAVY AND PROPORGATION IS SLOW...WITH ANALYZED
PROPAGATION VECTORS INDICATING A GRADUAL EAST DRIFT.
MTF
&&
.DISCUSSION...
358 PM CDT
FORECAST CONCERNS HAVE BEEN CENTERED ON THE SHORT TERM...FROM NOW
THROUGH MONDAY WITH ONGOING CONVECTIVE AND HEAVY RAIN THREAT.
TONIGHT...A VERY CHALLENGING FORECAST AS ONGOING CONVECTION MAY
ALTER THE ATMOSPHERE ENOUGH TO HAVE A MAJOR IMPACT ON HOW
WIDESPREAD THE ACTIVITY TONIGHT MAY BE. IN GENERAL...THE TREND
WITH THE FORECAST WAS TO FOCUS THE HIGHER RAINFALL AMOUNTS FOR
TONIGHT FURTHER SOUTH IN THE FORECAST AREA...MAINLY SOUTH OF
INTERSTATE 88...WITH AN EMPHASIS SOUTH OF INTERSTATE 80.
CONVECTIVE COMPLEX EVOLVING FROM THE LACON AREA EASTWARD TOWARD
JUST SOUTH OF KANKAKEE HAS BEEN VERY SLOW MOVING...AND IS ROOTED
ALONG THE LOW-LEVEL THERMAL BOUNDARY WHERE CONVERGENCE IS
MAXIMIZED. A GRADUAL MCV OR COLD POOL EVOLUTION IS FAVORED...WHICH
SHOULD HELP TO PROGRESS THIS SOUTHEAST. CONTINUED MOISTURE
TRANSPORT INTO THE REGION THROUGH THIS EVENING WILL LIKELY OFFSET
THIS OVERALL MOTION SOME...LEADING TO POTENTIALLY VERY HEAVY
RAINFALL AMOUNTS TOWARD 4-5 INCHES IN PLACES. BULK SHEAR IS
MARGINAL...HOWEVER THE STORMS HAVE ALREADY THIS AFTERNOON SHOWN
THEMSELVES AS BEING ORGANIZED AND ROOTED IN THE SURFACE. SO A
SUSTAINED COLD POOL WILL LIKELY HELP IN POTENTIALLY PRODUCING
WIND...AS WELL AS AN ONGOING HAIL THREAT...ESPECIALLY THIS
EVENING.
TO THE NORTH OF THIS AREA...THE MOISTURE TRANSPORT IS
LESS...HOWEVER SHORT CONTINUED BROAD QG FORCING AND SHORT WAVE
RIPPLES ARE LIKELY TO TRIGGER AT LEAST SOME ELEVATED ACTIVITY.
MUCAPE VALUES ARE DIAGNOSED AT OVER 2000 J/KG PER THE RAP MODEL
BACK INTO NW AND NORTH CENTRAL IL. WHILE THE LOW-LEVEL AIR IS
SOMEWHAT WORKED OVER...THIS UPPER INSTABILITY AND CONTINUE HIGH
PWAT AIR IS ENOUGH TO HAVE HEAVY RAIN WITH A SCATTERED SEVERE
THREAT. HIGH RES MODELS VARY SIGNIFICANTLY ON HOW THIS WILL PAN
OUT. SO HOW WIDESPREAD THE CONVECTION FURTHER NORTH WILL BECOME IS
HIGHLY UNCERTAIN...ESPECIALLY DUE TO THE ONGOING CONVECTION TO THE
SOUTH. A CONTINUED HEAVY RAIN THREAT WILL EXIST WITH ANY
CONVECTION TO THE NORTH AS WELL...SO WILL CONTINUE THE FLASH FLOOD
WATCH ALL THE WAY TO THE WI BORDER.
MONDAY...SOME CONVECTION WILL LIKELY LINGER MONDAY MORNING AND
POSSIBLY EARLY AFTERNOON AS THE SYNOPTIC COLD FRONT EVOLVES EAST.
THE LOW-LEVEL JET FOCUS WILL BE MORE TO THE SOUTHEAST
HOWEVER...SO THE EMPHASIS FOR HEAVY RAIN AND THE SEVERE THREAT
SHOULD BE DIMINISHING. LINGERING CLOUD COVER WILL LIKELY IMPEDE
TEMPERATURES FROM CLIMBING MUCH THROUGH THE MORNING. A STRONGER
NORTHWEST PUSH IS LIKELY IN THE AFTERNOON...AIDING IN SCOURING OF
THE CLOUD COVER.
TUESDAY AND BEYOND...LITTLE CHANGES MADE TO THE GOING FORECAST FOR
THIS PERIOD DUE TO ONGOING SEVERE AND HEAVY RAIN THREATS. THE
POSTIIVELY TITLED UPPER TROUGH CENTERED OVER SOUTHERN MANITOBA
WILL GRADUALLY WORK EAST ACROSS THE WESTERN GREAT LAKES TUESDAY
NIGHT INTO WEDNESDAY...POSSIBLY BRINGING SOME SHOWERS.
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* FIRST BAND OF TSRA EXITING THE TERMINAL AREA. ANOTHER BAND OF
TSRA DEVELOPING TO THE SOUTHWEST WILL MOVE INTO THE VICINITY
OF THE TERMINALS LATE THIS AFTERNOON INTO EARLY EVENING.
* EAST TO SOUTHWEST WINDS WILL PREVAIL WHEN THE TSRA ARE OUT THE
AREA.
PAW
//DISCUSSION...UPDATED 18Z...
LOW PRESSURE CENTER ACROSS NORTHERN ILLINOIS WILL CONTINUE TO
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT AT TIMES THROUGH THE
AFTERNOON AND EVENING. FOR THE TAFS HAVE MAINTAINED A BREAK IN THE
ACTION FOR PART OF THE AFTERNOON BUT CONFIDENCE IS NOT HIGH. MAY
NEED TO EXTEND THE TIME PERIODS.
WITH THE LOW IN THE VICINITY OF THE TERMINALS TONIGHT INTO MONDAY
MORNING...CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR.
PREVAILING IFR IS POSSIBLE. THEN CONDITIONS IMPROVING AS THE LOW
MOVES AWAY DURING THE DAY ON MONDAY.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE IN TSRA TIMING AND DETAILS.
* MEDIUM CONFIDENCE IN WIND TREND.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR.
TUESDAY...VFR...SLIGHT CHANCE OF SHOWERS.
WEDNESDAY...VFR...CHANCE OF SHOWERS.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...VFR...CHANCE OF SHOWERS.
MDB
&&
.MARINE...
256 AM CDT
HIGH PRESSURE CONTINUES TO STRETCH FROM WESTERN HUDSON BAY SOUTHEAST
INTO NORTHERN NEW ENGLAND. LOW PRESSURE CENTERED OVER THE OK/TX
PANHANDLE REGION WILL DRIFT EASTWARD TODAY WITH AN INVERTED TROUGH
STRETCHING TO ITS NORTH. THIS TROUGH AXIS THEN ARCS NORTHWESTWARD TO
A DEVELOPING LOW OVER SOUTHERN SASKATCHEWAN. EASTERLY WINDS WILL
CONTINUE THIS MORNING BEFORE A WARM FRONTAL BOUNDARY SETS UP ACROSS
THE CENTRAL PART OF THE LAKE. THIS WILL ALLOW WINDS ACROSS THE NORTH
TO TURN NORTHEASTERLY AND TO A MORE SOUTHEASTERLY DIRECTION ACROSS
THE SOUTHERN PART OF THE LAKE. THE SURFACE LOW WILL WEAKEN AS IT
CROSSES THE SOUTHERN PART OF THE LAKE MONDAY MORNING. WINDS WILL
TURN NORTHERLY ACROSS THE ENTIRE LAKE AS THE LOW MOVES TO THE EAST
MONDAY AFTERNOON. THE SASKATCHEWAN LOW WILL THEN CROSS THE LAKE AS
MORE OF AN OPEN TROUGH THAN A CLOSED LOW. FAIRLY STRONG HIGH
PRESSURE WILL FOLLOW IN ITS WAKE LEADING TO A PERIOD OF ELEVATED
WINDS WEDNESDAY THANKS TO AN INCREASED PRESSURE GRADIENT. THE HIGH
WILL THEN SLOWLY MOVE EAST ACROSS THE REGION THROUGH THE END OF THE
WEEK KEEPING A NORTHERLY WIND THROUGH THURSDAY WITH A FLIP TO A
SOUTHERLY DIRECTION FRIDAY. THERE IS THEN GOOD AGREEMENT ON A FRONT
CROSSING THE REGION AGAIN SATURDAY WITH ANOTHER AREA OF HIGH
PRESSURE BUILDING IN BEHIND IT.
MDB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 AM MONDAY.
IN...FLASH FLOOD WATCH...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
AM MONDAY.
LM...NONE.
&&Hazardous weather outlook, May 6, 4:46 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 446 PM CDT SUN MAY 6 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 072200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 446 PM CDT SUN MAY 6 2012 /546 PM EDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE... VERY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING HAIL TO THE SIZE OF GOLF BALLS WIND GUSTS IN EXCESS OF 60 MPH ISOLATED TORNADOES AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS EAST CENTRAL ILLINOIS AND INTO NORTHWEST INDIANA...MAINLY ALONG AND SOUTH OF U.S. HIGHWAY 24...INTO EARLY EVENING. THUNDERSTORM REDEVELOPMENT IS LIKELY TO THE NORTH OF THIS AREA LATER THIS EVENING INTO OVERNIGHT. THE TORNADO THREAT WILL MAINLY BE PRIOR TO 8 PM AND ALONG AND SOUTH OF U.S. HIGHWAY 24. DISCUSSION: DEEP MOISTURE AND INSTABILITY ACROSS THE AREA WILL CONTINUE TO PRESENT A THUNDERSTORM LIKELIHOOD INTO TONIGHT. THE MAIN EMPHASIS THROUGH EARLY EVENING WILL BE ALONG A NEARLY STATIONARY FRONT ACROSS EAST CENTRAL ILLINOIS AND PART OF NORTHWEST INDIANA. SOME SURFACE BASED STORMS...INCLUDING SUPERCELLS...ARE LIKELY IN THIS AREA. THE THREAT FOR HEAVY RAINFALL IS HIGH WITH THIS ACTIVITY. FROM MID EVENING ONWARD...THE FORECAST EVOLUTION AND CONCENTRATION OF THUNDERSTORMS IS SOMEWHAT UNCERTAIN. WITH A VERY MOIST AND UNSTABLE AIR MASS STILL IN PLACE ACROSS A LARGE PART OF THE AREA...SCATTERED THUNDERSTORM DEVELOPMENT MAY OCCUR AS WEAK UPPER LEVEL DISTURBANCES TRACK ACROSS THE REGION. CONTINUED HEAVY RAINFALL WILL BE A THREAT WITH ANY OF THE MORE ROBUST STORMS...WITH TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH TONIGHT OF 1 TO 3 INCHES LIKELY IN AREAS THAT SEE THUNDERSTORMS. ISOLATED HIGHER AMOUNTS ARE LIKELY...ESPECIALLY IN SOUTHERN AREAS. LOCALIZED FLASH FLOODING MAY RESULT IN THOSE COMMUNITIES THAT SEE THESE MAXIMUM RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE LIKELY DURING THE DAY ON MONDAY ACROSS A LARGE PORTION OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FROM LIVINGSTON COUNTY EASTWARD THROUGH NEWTON COUNTY INDIANA AND SOUTHWARD THROUGH THE EARLY EVENING...AND MAY BE NEEDED ELSEWHERE TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-072200- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 446 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-072200- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 446 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY ACROSS THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS ABOVE 34 KNOTS...MAINLY ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
In the hours before
Local storm report, May 6, 3:31 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL SW CHEBANSE 41.00N 87.91W
05/06/2012 E0.50 INCH IROQUOIS IL TRAINED SPOTTER
DIME SIZE HAIL SW OF CHEBANSE.
&&
BNLocal storm report, May 6, 3:33 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
333 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL STREATOR 41.13N 88.83W
05/06/2012 M1.00 INCH LA SALLE IL TRAINED SPOTTER
IN TOWN.
&&
RATZERLocal storm report, May 6, 3:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
335 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL CHEBANSE 41.00N 87.91W
05/06/2012 M1.75 INCH IROQUOIS IL TRAINED SPOTTER
&&
RATZERLocal storm report, May 6, 3:39 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL CLIFTON 40.94N 87.93W
05/06/2012 E2.75 INCH IROQUOIS IL EMERGENCY MNGR
EM RELAYED A PUBLIC REPORT OF BASEBALL SIZE HAIL.
&&
BNLocal storm report, May 6, 4:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL CAMPUS 41.02N 88.31W
05/06/2012 M0.25 INCH LIVINGSTON IL TRAINED SPOTTER
PEA SIZE HAIL IN CAMPUS.
&&
RATZERLocal storm report, May 6, 4:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
459 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL CHATSWORTH 40.75N 88.29W
05/06/2012 M0.88 INCH LIVINGSTON IL TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL IN THE TOWN OF CHATSWORTH.
&&
RATZERThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:56 AM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 27 hr |
| May 6, 9:39 AM CDT | Special Weather Statement | LOT | DeKalb | 36 min |
| May 6, 10:02 AM CDT | Special Weather Statement | LOT | Grundy | 28 min |
| May 6, 10:15 AM CDT | Special Weather Statement | LOT | Boone | 45 min |
| May 6, 10:44 AM CDT | Special Weather Statement | LOT | Kendall | 31 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | LOT | Kendall | 42 min |
| May 6, 11:24 AM CDT | Special Weather Statement | LOT | Will | 36 min |
| May 6, 1:55 PM CDT | Special Weather Statement | LOT | Cook | 65 min |
| May 6, 1:56 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 64 min |
| May 6, 2:37 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 38 min |
| May 6, 2:39 PM CDT | Special Marine Warning | LOT | 96 min | |
| May 6, 2:46 PM CDT | Special Weather Statement | LOT | Livingston | 59 min |
| May 6, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee | 63 min |
| May 6, 3:19 PM CDT | Flash Flood Warning | LOT | Ford, Grundy, Iroquois, Kankakee, Livingston | 6 hr |
| May 6, 3:26 PM CDT | Tornado Warning | LOT | Iroquois | 64 min |
| May 6, 3:31 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 59 min |
| May 6, 3:39 PM CDT | Flash Flood Warning | LOT | Grundy, LaSalle, Livingston | 6 hr |
| May 6, 3:41 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 3:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 48 min |
| May 6, 3:43 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 52 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 48 min |
| May 6, 4:03 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Grundy, Kankakee, Livingston | 57 min |
| May 6, 4:28 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 32 min |
| May 6, 4:46 PM CDT | Tornado Warning | LOT | Iroquois | 44 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| May 6, 5:15 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| May 6, 5:25 PM CDT | Tornado Warning | LOT | Ford, Iroquois | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.